MAUDE Adverse Event Report: SYNTHES GMBH 10MM/130 DEG TI CANN TFNA 360MM/LEFT - STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SYNTHES GMBH 10MM/130 DEG TI CANN TFNA 360MM/LEFT - STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 04.037.057S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/30/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2023, the patient had a broken implant failure.A non-union occurred after 8 months with tfna.The nail was reported to have broken at the juncture of the helical blade.The revision procedure was completed successfully.No further information is available to report.This report is for a 10mm/130 deg ti cann tfna 360mm/left ¿ sterile.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: e3: initial reporter is a synthes employee.Manufacturing location: monument.Manufacturing date: 27-jun-2022.Expiration date: 30-sep-2032.Part number: 04.037.057s, 10mm/130 deg ti cann tfna 360mm/left ¿ sterile.Lot number: 2680p17 (sterile).Lot quantity: 12.This lot met all dimensional, visual, sterilization and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component part(s) reviewed: part number: 04.037.912.3, tfna lock drive.Lot number: 2557p37.Lot quantity: 400.Production order traveler met all inspection acceptance criteria.Inspection sheet.Ns673827 rev a met all inspection acceptance criteria.Part number: 04.037.942.2, lock prong 130 degree, tfna static locking prong.Lot number: 2582p48.Lot quantity: 218.Part number: 21127, timoagri16.00.Lot number: 919p725.Lot quantity: 1923 lbs.Inspection instruction met all inspection acceptance criteria.Certificate of test supplied by perryman company dated 29-jun-2022 was reviewed and determined to be conforming.Lot summary report dated 15-aug-2022 met all inspection acceptance criteria.Raw material receiving / putaway checklist met all inspection acceptance criteria.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the 10/130 deg ti cann tfna 360/left - sile [04.037.057s/2680p17] was broken across the spiral blade insertion hole, both fragments were returned for evaluation.The edges of the fracture section do not indicate any signs of material issue, only smoothed out areas, most likely due to constant friction between the pieces before removal process.While no root cause can be established with the available information, factors such as the age of the patient, underlying disease, bone density, or a possible early weight-bearing, could have led to failure of the implant.A dimensional inspection for the10/130 deg ti cann tfna 360/left - sile [04.037.057s/2680p17] was unable to be performed due to post manufacturing damage.The overall complaint was confirmed as the observed condition of the t10/130 deg ti cann tfna 360/left - sile [04.037.057s/2680p17] would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The photo was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device from the photo.Visual analysis of the photo revealed that 10/130 deg ti cann tfna 360/left ¿ sile had broken at the mating point with the helical blade.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
10MM/130 DEG TI CANN TFNA 360MM/LEFT - STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key17914754
Report Number8030965-2023-12859
Device Sequence Number15327771
Product Code HSB
UDI-Device Identifier10886982096135
UDI-Public(01)10886982096135
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04.037.057S
Device Lot Number2680P17
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/27/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/30/2023
Initial Report FDA Received Date10/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LOCKING SCREW FOR IM NAIL 5/ 34/ XL25; TFNA FENESTRATED HELICAL BLADE 90MM
Patient Age58 YR
Patient SexFemale